Ask Your Health Question and Get an Answer ASAP
Hello and thank you for your question.
Could you please tell me if you have any time breathing? Does taking deep breath make these pains worse? If your press on the area where it hurts, can you make that pain get worse?
Does this problem get worse after eating? Is there any nausea that you have with this?
I just want to confirm...deep breaths do not make the pain worse, correct?
I am asking these questions so that I can get a better understanding of your situation.
Thank you for your replies.
I was asking about eating and nausea to make sure its not your gallbladder that is causing you symptoms and its not.
The most likely cause of your symptoms, given your young age and no breathing problems, is a condition called costocondritis. Costocondritis is inflammation in the cartilage between ribs which causes sharp shooting pains. Usually the pains are made worse with taking deep breaths or trying to twist, however, not always.
Another cause for your symptoms could be some anxiety. Anxiety can cause sharp pains in the chest.
Your symptoms are not suggestive of heart or lung problems. What I would recommend is that you use an ice pack over the area which is causing you pains as well as taking some Advil or Motrin.
If your pains do not subside within the next day or so, I would suggest seeing your GP or going to urgent care center for a chest x-ray and EKG, although again, lung or heart problems are highly unlikely.
I hope you find this information helpful. If you need any clarification or have any additional questions, please let me know and I will be glad to assist you further.
If you are satisfied with your answer, please click the green "ACCEPT" button, otherwise your deposit stays with JustAnswer and I do not get compensated for my work.
Yes, stress can cause anxiety. Anxiety can present itself in different ways - chest pains, abdominal pains, diarrhea, shortness of breath, and many other symptoms. Sometimes these symptoms can come all together, sometimes only one at a time.
So, again, yes, stress definitely causes anxiety.
Let me know if you have any other symptoms. I am here to help.
If you are satisfied, please click the green Accept button.
Do you have any other questions I can assist you with? Anything you would like me to clarify anything for you?
Well, Motrin and Advil and Midol are all anti-inflammatory medications. They are all equally affective to reduce inflammation and reduce pain. None of them are processed through the liver and long-term side effects should not worry you as you are not taking these drugs long term. When they are used short-term (to relieve cramps, or these pains in your chest), they will not cause harm. Just make sure to take them with food or snack (not on empty stomach).
Which of the medications works best for you is a trial and error system. I would suggest you get Motrin or Ibuprofen (same drug) in 200 mg dosage and take 3 tablets at a time 2-3x daily with food. This will reduce inflammation and help pain. Tylenol is a pain killer but it does nothing for inflammation. I would not recommend Tylenol in your current situation.
Let me know if you have other questions.
Click "Accept" if you are satisfied.